What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 23, 5:23 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 23, 5:23 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
623 PM CDT Fri Aug 23 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 215 PM CDT Fri Aug 23 2024
High pressure over TX/OK is lifting slightly north to allow for some
more moist and unstable air to work around it's southern periphery
over South Central TX. Models have been generating afternoon
convection in this region the past few days, but the placement has
been difficult to pin down with most models missing the best
concentration areas. Today should be a little more cohesive as the
consensus pins most activity to the Coastal Prairies. A secondary
focus is over the northern Hill Country, and heavily favored by the
GFS, which has been overforecasting precip. The ridge isn't far
enough north to promote much more than isolated PoPs and the rains
should end by mid evening. Slightly lower temps have come with this
influx of moisture, clouds, and weak vorticity, and it looks like
today with finish on the low side of heat advisory criteria. Drier
weather depicted to move in for Saturday and lower surface dew
points should hopefully keep us out of heat advisory criteria for a
while.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 215 PM CDT Fri Aug 23 2024
The upper level ridge is forecast to shift north Saturday night into
Sunday. Beneath the ridge, an upper level low over the northeast
Gulf slides west into the northwest Gulf and Texas Coastal Plains
Sunday afternoon and evening, into south-central or south Texas on
Monday, and near the Rio Grande on Tuesday. Isolated to scattered
showers and thunderstorms are forecast across the Coastal Plains
Sunday afternoon, farther inland to near the I-35 corridor Monday
afternoon, and across much of south-central Texas on Tuesday.
There is still some uncertainty on the exact evolution of what
happens to the weakness aloft Wednesday through Friday. Therefore
forecast confidence in rain chances are lower for this time period.
Given the height falls and a gradual increase in precipitable water
values, high temperatures are forecast to return closer to seasonal
averages Monday through Wednesday.
&&
.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Fri Aug 23 2024
Thunderstorms will be possible through 02Z at KAUS along with gusty
surface winds and occasional lightning. Elsewhere VFR conditions
will persist across the area through the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 78 98 75 99 / 20 0 0 0
Austin Bergstrom Intl Airport 77 98 74 98 / 20 0 0 0
New Braunfels Muni Airport 77 99 73 99 / 20 0 0 10
Burnet Muni Airport 76 97 73 97 / 20 0 0 0
Del Rio Intl Airport 82 103 80 102 / 10 0 0 0
Georgetown Muni Airport 77 97 74 97 / 20 0 0 0
Hondo Muni Airport 76 98 74 99 / 10 0 0 0
San Marcos Muni Airport 75 98 71 98 / 20 0 0 10
La Grange - Fayette Regional 75 95 72 96 / 30 0 0 10
San Antonio Intl Airport 79 98 77 98 / 20 0 0 10
Stinson Muni Airport 79 100 77 99 / 20 0 0 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for Bastrop-Bexar-Blanco-
Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays-Lee-Llano-
Medina-Travis-Uvalde-Williamson-Wilson.
&&
Short-Term...Vesper
Long-Term...Brady
Aviation...Vesper
Hazardous weather outlook, Aug 23, 2:21 AM CST, 16 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
321 AM CDT Fri Aug 23 2024
TXZ171>173-183>194-202>209-217>225-228-240830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
321 AM CDT Fri Aug 23 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A Heat Advisory is in effect for the eastern Hill Country, I-35
Corridor, and part of the Coastal Plains this afternoon and early
evening for heat indices 108-110 degrees.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 23, 5:50 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
650 PM CDT Fri Aug 23 2024
TXZ205-206-240030-
Comal TX-Bexar TX-
650 PM CDT Fri Aug 23 2024
...A strong thunderstorm will impact portions of north central Bexar
and southwestern Comal Counties through 730 PM CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden Ridge, or 8 miles north of Selma, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Selma, San Antonio Int Airport,
Canyon Lake, Bulverde, Garden Ridge, Hollywood Park, Timberwood Park,
Hill Country Village, Anhalt, Bracken, and Specht Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2977 9819 2965 9818 2963 9821 2954 9849
2982 9852
TIME...MOT...LOC 2349Z 084DEG 12KT 2971 9826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 23, 5:57 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Fri Aug 23 2024
TXZ172-173-240045-
Williamson TX-Burnet TX-
657 PM CDT Fri Aug 23 2024
...Strong thunderstorms will impact portions of northwestern
Williamson and northeastern Burnet Counties through 745 PM CDT...
At 656 PM CDT, radar and surface observations reported strong
thunderstorms along a line extending from 7 miles southwest of
Harker Heights to Georgetown Dam. Movement was west at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Bertram, Serenada, Leander, Liberty Hill, Jarrell,
Florence, Georgetown Dam, Watson, Oatmeal, Briggs, Sun City, Mahomet,
Joppa, Andice, Shady Grove, and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9791 3091 9783 3086 9760 3060 9767
3061 9793 3063 9795 3061 9799 3063 9801
3061 9803 3062 9805 3061 9806 3065 9811
3103 9812
TIME...MOT...LOC 2356Z 102DEG 16KT 3098 9775 3068 9774
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRADYSpecial weather statement, Aug 23, 6:14 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Fri Aug 23 2024
TXZ191-206>208-240100-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
714 PM CDT Fri Aug 23 2024
...Strong thunderstorms will impact portions of southwestern
Caldwell, southeastern Hays, Guadalupe and southeastern Comal
Counties through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Marcos to near Fentress. Movement was
southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Kyle, Seguin, Luling, Canyon
Lake, McQueeney, Martindale, Kingsbury, Santa Clara, Staples,
Fentress, Geronimo, Zorn, Joliet, Maxwell, Reedville, Redwood, and
Freiheit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2977 9835 2939 9792 2976 9760 3001 9791
TIME...MOT...LOC 0014Z 053DEG 18KT 2985 9794 2975 9772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 23, 6:28 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
728 PM CDT Fri Aug 23 2024
TXZ173-240115-
Williamson TX-
728 PM CDT Fri Aug 23 2024
...A strong thunderstorm will impact portions of northwestern
Williamson County through 815 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 8 miles north of Serenada, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Georgetown, Serenada, Jarrell, Florence, Andice, Sun City, and Theon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 9777 3087 9763 3084 9755 3069 9764
3077 9793 3087 9787 3091 9783
TIME...MOT...LOC 0028Z 117DEG 8KT 3081 9767
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Aug 23, 6:30 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Fri Aug 23 2024
TXZ189-205-206-240115-
Comal TX-Bexar TX-Kendall TX-
730 PM CDT Fri Aug 23 2024
...Strong thunderstorms will impact portions of southern Kendall,
northwestern Bexar and west central Comal Counties through 815 PM
CDT...
At 730 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Guadalupe River State Park to Timberwood Park.
Movement was west at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boerne, Comfort, Fair Oaks Ranch, Bulverde, Cross Mountain, Walnut
Grove, Guadalupe River State Park, Timberwood Park, Leon Springs,
Kreutzberg, Welfare, Nelson City, Waring, Bergheim, Kronkosky State
Natural Area, Cascade Caverns, Anhalt, Specht Store, Crown, and
Scenic Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2992 9844 2966 9843 2966 9880 2969 9881
2972 9878 2974 9883 2996 9892 2998 9892
TIME...MOT...LOC 0030Z 080DEG 18KT 2989 9849 2971 9849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRADYSpecial weather statement, Aug 23, 6:41 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
741 PM CDT Fri Aug 23 2024
TXZ171-172-240130-
Llano TX-Burnet TX-
741 PM CDT Fri Aug 23 2024
...A strong thunderstorm will impact portions of northeastern Llano
and northern Burnet Counties through 830 PM CDT...
At 741 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Victor, or 9 miles south of Lampasas, moving west at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buchanan Lake Village, Lake Victor, Mahomet, Sunnylane, Watson,
Joppa, Briggs, Tow, and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9791 3091 9783 3078 9797 3083 9857
3092 9854 3093 9842 3094 9841 3095 9845
3098 9844 3101 9846 3102 9844 3103 9844
TIME...MOT...LOC 0041Z 099DEG 41KT 3093 9817
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRADY